Accutane Believed to Cause Crohn's Disease and Ulcerative Colitis
Posted on behalf of Phillips Law Group on Jun 17, 2010 in Defective Drug
Acne is a problem that has affected millions of people. Despite a common and inaccurate belief that acne simply disappears with time, the fact is that acne is a serious skin condition that can be extremely painful and leave behind a lifetime of scarring. In response to the need by people to fight their serious cases of acne, Hoffman-LaRoche obtained approval from the FDA to market, sell and distribute a drug called Accutane in 1982. Unfortunately for many people, reports of Accutane side effects soon began to surface, creating the need for help from Accutane side effects lawyers. Below are brief descriptions of two Accutane side effects - Crohn's Disease and ulcerative colitis.
If you or someone you love has used Accutane for acne and has suffered from any Accutane side effects, you need to contact a Phoenix personal injury lawyer at Phillips Law Group today to schedule a free initial consultation.
Accutane Side Effect - Crohn's Disease
Crohn's Disease is a serious condition in which the patient's intestinal wall comes under attack. Specifically, ulcers form inside the intestinal wall, and over time these ulcers spread. In addition to spreading, these ulcers release toxins inside the intestinal tract and can ultimately lead to permanent damage to the wall of the bowels. Patients tend to experience pain, discomfort, regular if not chronic diarrhea and other symptoms that make daily life miserable and that can lead to permanent disability.
Accutane Side Effect - Ulcerative Colitis
Another common Accutane side effect is a condition known as ulcerative colitis. Ulcerative colitis is somewhat similar to Crohn's Disease, although its location is limited to the wall of the large intestine. When someone suffers from ulcerative colitis, the patient will experience intense pain because of the inflammation that occurs inside the large intestine. Those who suffer from the long-term effects of ulcerative colitis may be enforced to endure permanent damage to the intestinal wall and to the rectum.
Ultimately, Accutane was recalled in 2009 after coming under intense scrutiny from the FDA.